Alert archive / Florida / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Jacksonville, FL

June 6, 2013Clay County, Florida

NWS Jacksonville, FL issued this flash flood warning at Jun 6, 2013, 12:40 PM EDT for Clay County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2013, 12:40 PM EDT (16:40 UTC)
Expired
Jun 6, 2013, 6:30 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 61 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WGUS52 KJAX 061640
FFWJAX
FLC019-062230-
/O.NEW.KJAX.FF.W.0007.130606T1640Z-130606T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1240 PM EDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLAY COUNTY IN NORTHEAST FLORIDA

* UNTIL 630 PM EDT

* AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED VERY HEAVY RAIN FROM A RAINBANDS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDDLEBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA IN ADDITION TO THE RAINFALL ALREADY EXPERIENCED.

FLOOD WATERS ARE EXPECTED TO MOVE UP THE SOUTH FORK OF BLACK CREEK 
FROM THE CAMP BLANDING AREA TO NEAR MIDDLEBURG. THE FLOOD CREST IS 
EXPECTED TO REACH THE NORTH FORK OF BLACK CREEK BY THIS EVENING AND 
MAY REPEAT THE FLOODING EXPERIENCED IN EARLY MAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3000 8202 3007 8193 3004 8174 2995 8174
      2994 8175 2992 8176 2992 8177 2990 8182
      2990 8184 2989 8188 2991 8188 2991 8190
      2994 8202

$$

SANDRIK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:46 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 6, 9:46 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
946 AM EDT THU JUN 6 2013

...TROPICAL STORM ANDREA WILL BRING HEAVY RAINFALL AND GUSTY WINDS
TO THE AREA TODAY...

.UPDATE...
ANDREA IS ADVANCING TOWARD APALACHEE BAY AS SEEN ON THE NWS MOSAIC
RADAR LOOP. A RAIN BAND HAS ROTATED NORTHWARD OVER SE GA. HAVE
UPDATED GRIDS TO SHOW CATEGORICAL POPS FOR SE GA A FEW HOURS
EARLIER. HEAVY RAINS AND GUSTY WINDS ARE PUSHING INTO THE SW
PORTION ALONG THE I-75 CORRIDOR. ANOTHER RAIN BAND IS MOVING
NORTHWARD ALONG THE EAST COAST AND WILL SOON MOVE INTO OUR COASTAL
WATERS. STILL LOOKING FOR LOW END TROPICAL STORM FORCE WINDS.
HEAVY RAINFALL AND POSSIBILITY OF TORNADOES ARE THE MAIN CONCERNS.
EXPECT A TORNADO WATCH TO WILL BE ISSUED SOMETIME THIS AFTN/EVNG
FOR THE LOCAL AREA. A FLOOD WATCH REMAINS IN EFFECT FOR THE AREA.

&&

.AVIATION...
WIDESPREAD RAINFALL HAS SPREAD OVER THE TAF SITES. TROPICAL STORM
FORCE GUSTS ARE EXPECTED THIS AFTN THROUGH THE EVENING. WILL NEED
TO UPDATE TIMING OF HIGHER WINDS BUT OVERALL THE TREND IS
REFLECTED IN CURRENT TAF PACKAGE.

&&

.MARINE...
BUOY 41012 AND SAUF1 ARE REPORTING WIND GUSTS NEAR 25 KT AT 13Z AND
SEAS ARE RUNNING 4-5 FT. CONDITIONS WILL DETERIORATE QUICKLY AS
NEXT RAIN BAND PUSHES NORTHWARD IN NEXT COUPLE HOURS.

RIP CURRENTS: HIGH RISK TODAY AND TONIGHT AS TROPICAL STORM
ANDREA TRACKS NORTHEAST ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  80  69  88  69 / 100  90  50  40
SSI  79  72  85  74 / 100 100  60  40
JAX  80  72  87  72 / 100  90  50  30
SGJ  82  73  87  72 / 100  80  50  30
GNV  80  72  87  70 / 100  90  40  30
OCF  80  72  88  72 / 100  90  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH FRIDAY EVENING FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     TROPICAL STORM WARNING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-
     DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST
     JOHNS-SUWANNEE-UNION.

GA...FLOOD WATCH THROUGH FRIDAY EVENING FOR APPLING-ATKINSON-BACON-
     BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

     TROPICAL STORM WARNING FOR APPLING-ATKINSON-BACON-BRANTLEY-
     CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-
     INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...TROPICAL STORM WARNING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
     FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
     BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL 20
     NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
     OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

TRABERT/SHASHY/WALKER
Hazardous weather outlook, Jun 6, 10:52 AM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1052 AM EDT THU JUN 6 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-071500-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1052 AM EDT THU JUN 6 2013

...TROPICAL STORM WARNING INTO FRIDAY...

...TORNADO WATCH UNTIL 10 PM THIS EVENING...

...FLOOD WATCH THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TODAY AND TONIGHT...

TROPICAL STORM ANDREA WILL MAKE LANDFALL NEAR THE BIG BEND OF
FLORIDA LATER TODAY...CROSSING THE REGION TONIGHT. REFER TO
HURRICANE LOCAL STATEMENTS ISSUED BY NWS JACKSONVILLE FOR THE
LATEST DETAILS. A FLOOD WATCH REMAINS IN EFFECT.

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR MOST OF NORTHEAST
FLORIDA AND THE EASTERN PORTION OF SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

TROPICAL STORM ANDREA WILL EXIT TO THE NORTHEAST FRIDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA MAINLY
DURING THE AFTERNOON AND EVENING THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF TORNADO WARNINGS ARE
ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Special weather statement, Jun 6, 10:52 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1052 AM EDT THU JUN 6 2013

FLZ024-025-061515-
DUVAL-NASSAU-
1052 AM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
DUVAL AND EASTERN NASSAU COUNTIES FOR A TROPICAL RAIN BAND VALID
UNTIL 1115 AM EDT...

AT 1051 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TROPICAL RAIN BAND CENTERED 3 MILES EAST OF NEPTUNE BEACH...MOVING
NORTHWEST AT 30 MPH. THIS BAND WILL AFFECT AREAS AROUND NEPTUNE
BEACH...JACKSONVILLE BEACH...SAN PABLO...MAYPORT...FORT
CAROLINE...TALBOT ISLAND AND LITTLE TALBOT ISLAND THROUGH 1115 AM
EDT. WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. LOOSE OUTDOOR OBJECTS MAY BECOME WIND BLOWN
PROJECTILES. RADAR HAS ALSO INDICATED WEAK ROTATION WITH THIS
TROPICAL RAIN BAND. TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO
ADVANCE WARNING. PLEASE REMAIN INDOORS AND STAY AWAY FROM WINDOWS IF
YOU ARE IN THE PATH OF THIS RAIN BAND.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3025 8138 3025 8141 3049 8164 3059 8151
      3048 8140 3041 8140 3040 8139 3033 8139
      3026 8137
TIME...MOT...LOC 1451Z 139DEG 27KT 3033 8136

SHASHY
Local storm report, Jun 6, 11:33 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1133 AM EDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TROPICAL STORM   ST. AUGUSTINE           29.89N 81.31W
06/06/2013                   ST. JOHNS          FL   AWOS

            SAINT AUGUSTINE AIRPORT WINDS SUSTAINED AT 25 MPH WITH A
            GUST TO 41 MPH FROM 140 DEGREES.

&&

ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:00 PM EDTHurricane Local StatementJAXBaker, Bradford, Gilchrist, Suwannee, Union9 hr
Jun 6, 5:01 AM EDTTropical Storm WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more24 hr
Jun 6, 8:11 AM EDTAreal Flood AdvisoryJAXDuval2 hr
Jun 6, 10:52 AM EDTSpecial Weather StatementJAXDuval23 min
Jun 6, 11:17 AM EDTRiver Flood WarningJAXAlachua, Bradford, Columbia, Gilchrist, Suwannee, Union24 hr
Jun 6, 4:08 PM EDTSpecial Weather StatementJAXDuval52 min
Jun 6, 4:13 PM EDTSpecial Weather StatementJAXSuwannee32 min
Jun 6, 4:43 PM EDTTornado WarningJAXDuval, Nassau32 min
Jun 6, 4:47 PM EDTSpecial Weather StatementJAXSuwannee28 min
Jun 6, 5:13 PM EDTSpecial Marine WarningJAX92 min
Jun 6, 5:18 PM EDTTornado WarningJAXNassau12 min
Jun 6, 5:47 PM EDTSpecial Weather StatementJAXAlachua, Bradford28 min
Jun 6, 6:04 PM EDTSpecial Weather StatementJAXDuval26 min
Jun 6, 6:07 PM EDTAreal Flood WarningJAXClay12 hr
Jun 6, 6:29 PM EDTSpecial Weather StatementJAXNassau31 min

Nearby

Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.